MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient code: no known impact or consequences to the patient were reported.Material rupture is labeled.Investigation- the reported device did not return for evaluation.A review of the complaint history, device history record, ifu and quality the device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.Without visual, dimensional, and/or functional testing of the product, the cause of the reported condition is undetermined.There is no evidence the product was damaged on opening.Current information does not specify at what point in the procedure the balloon burst.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Based upon the information provided a definitive root cause is not determined.However, it is plausible to suggest that this incident was human anatomy related or technique related.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.
 
Event or Problem Description
It was reported, during an unspecified procedure, the advance 35 lp low profile balloon catheter burst at 2 atm (29.3919 psi).No portion of the device remained inside of the patient.There were no additional procedures necessary after the balloon broke.There was no adverse event.No additional details have been received.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6411385
Report Number1820334-2017-00378
Device Sequence Number13703531
Product Code DQY
UDI-Device Identifier10827002523545
UDI-Public(01)10827002523545(17)181209(10)6439670
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-8.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1